MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-051050
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 75% stenosed target lesion was located in the mildly tortuous and severely calcified left forearm.A 5.0mm x 100mm x 50cm athletis balloon catheter was advanced for dilation.During the procedure, on the first inflation at about 30 atmospheres for 30 seconds, the balloon ruptured.The device was successfully removed.The rupture was found to be in the shape of a pinhole.The procedure was completed using another of the same device.No complications reported, and patient status was good.
 
Additional Manufacturer Narrative
D2b: pro code (product code) - lit, dqy.Device evaluated by mfr.: the device was returned for analysis and underwent a visual and tactile examination.A visual examination identified that the balloon was not folded, which indicates that the device was subjected to positive pressure.A leak test identified a balloon pinhole located approximately 20mm proximal of the distal markerband.The rated burst pressure for this device is 40 atmospheres.There were no damages found on the tip, shaft, or markerbands of the device.

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19951748
Report Number2124215-2024-49064
Device Sequence Number8839436
Product Code LIT
UDI-Device Identifier08714729973720
UDI-Public08714729973720
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39347-051050
Device Catalogue Number39347-051050
Device Lot Number0033805404
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER: ATHLETIS5-100; GUIDEWIRE: RADIFOCUS035; INFLATION DEVICE: ANCHOR40; INTRODUCER SHEATH: VAIVT ACE 6FR
Patient SexUnknown